Alert archive / Nebraska / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Cheyenne, WY

July 24, 2025Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 24, 2025, 5:57 PM MDT for Scotts Bluff County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2025, 5:57 PM MDT (23:57 UTC)
Expired
Jul 24, 2025, 8:32 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:00 PM MDTFLASH FLOOD2 W Melbeta, NESpotter reports water over Highway 92.
Jul 24, 6:00 PM MDTFLASH FLOOD5 Ssw Gering, NEVideo from social media showing water completely covering and flowing down County Road U.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 12.0 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

554 
WGUS55 KCYS 242357
FFWCYS
NEC157-250300-
/O.NEW.KCYS.FF.W.0004.250724T2357Z-250725T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
557 PM MDT Thu Jul 24 2025

The National Weather Service in Cheyenne has issued a

* Flash Flood Warning for...
  Southeastern Scotts Bluff County in the panhandle of Nebraska...

* Until 900 PM MDT.

* At 557 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gering, Melbeta and Wildcat Hills State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4173 10352 4171 10374 4175 10377 4181 10370
      4180 10347

FLASH FLOOD...RADAR INDICATED

$$

Fuller
1 follow-up statement
799 
WGUS75 KCYS 250232
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
832 PM MDT Thu Jul 24 2025

NEC157-250242-
/O.CAN.KCYS.FF.W.0004.000000T0000Z-250725T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scotts Bluff NE-
832 PM MDT Thu Jul 24 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SCOTTS BLUFF 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4173 10352 4171 10374 4175 10377 4181 10370
      4180 10347

$$

Fuller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:58 PM MDT, 59 minutes earlier. Its key messages:

  • Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding.
  • Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday.
Area forecast discussion, Jul 24, 4:58 PM MDT, 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
458 PM MDT Thu Jul 24 2025

.KEY MESSAGES...

- Marginal risk of severe weather this afternoon and evening
  with thunderstorms across the region, alongside a marginal
  risk of localized flooding.

- Warming and drying trend then expected Friday through early
  next week, with critical fire weather conditions possible
  Saturday and Sunday.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 1247 PM MDT Thu Jul 24 2025

Another day of afternoon thunderstorms ongoing across the CWA
currently. While shear may be underwhelming, mesoanalysis shows
plentiful surface based CAPE thanks to better moisture at the
surface, with a band of 2000+ J/kg essentially riding the I-25
corridor and eastwards. This has resulted in several stout
thunderstorms utilizing this instability, but with a lack of
shear support most of them have been strengthening and then
dropping out, though as of this writing we do currently have one
severe with a decent hail core across the meeting point of
Albany/Laramie/Platte Counties. Better surface heating has
likely also helped with this activity as cloud cover has been
scant this morning as well. Looking to the rest of the evening,
expect this activity to continue propagating eastwards with the
severe and heavy rain risk continuing into Nebraska before
storms wane and/or move out of the region by later this evening.

Tomorrow we see the beginning of a warming trend as ridging
takes back over and moisture exits. A very isolated storm could
occur off of the high terrain during the afternoon, but chances
are much lower without support. Temperatures begin to jump back
up with highs in the mid 80's to 90's, with RH values back into
the teens to near single digits for our western counties.
Thankfully winds should be light enough to preclude a critical
fire weather day, but that should change over the weekend.

&&

.PREVIOUS LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 203 AM MDT Thu Jul 24 2025

Saturday...The warming and drying trend continues under southwest
flow aloft. With a drier airmass, and 700 mb temperatures near 17
Celsius, the day looks dry, with maximum temperatures from the upper
80s to near 100 degrees.

Sunday...500 mb heights rise even more to 5920 meters, and with 700
mb temperatures near 18 Celsius, high temperatures will warm a few
more degrees at most locations. Continued dry with limited low and
mid level moisture.

Monday...Ridging aloft remains entrenched across the region,
producing another hot day with highs in the 90s to near 100 degrees.

Tuesday...We may see another influx of monsoonal moisture, with
scattered showers and thunderstorms in the afternoon and evening.
With more cloud cover and precipitation coverage, maximum
temperatures will be a bit cooler, though still in the mid 80s to
mid 90s.

Wednesday...Models indicate a wet pattern with the influx of
monsoonal moisture overhead, along with low level upslope southeast
winds. Thus, expect scattered afternoon and evening showers and
thunderstorms, which will also help to lower temperatures even more,
into the mid 70s to mid 80s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 452 PM MDT Thu Jul 24 2025

VFR conditions expected over the next 24 hours outside of any
thunderstorms near sites this evening. These storms could bring
MVFR or worse conditions alongside gusty and erratic winds.
Overall wind field otherwise remains light to breezy through the
period, with speeds 10-20 knots on average expected. Cloud decks
will remain lower and SCT to BKN this evening due to ongoing
precipitation, but should lift tonight and become medium to
high based. There is a chance of a shower or storm tomorrow,
mostly near KLAR or KCYS, but probabilities are too low to
include at this time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...RUBIN
AVIATION...CG
Hazardous weather outlook, Jul 24, 1:33 PM MDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
133 PM MDT Thu Jul 24 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251945-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
133 PM MDT Thu Jul 24 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Marginal risk of severe weather this afternoon and evening
  with thunderstorms across the region, alongside a marginal
  risk of localized flooding.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

- Warming and drying trend then expected Friday through early
  next week, with critical fire weather conditions possible
  Saturday and Sunday.

.Spotter information statement...

Spotter reports are encouraged for severe weather and heavy
rainfall this evening.

In the hours before

Special weather statement, Jul 24, 4:51 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT Thu Jul 24 2025

NEZ002-003-019>021-095-096-WYZ108-242315-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-
451 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHEASTERN BANNER...WESTERN DAWES...
CENTRAL SIOUX AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 515 PM MDT...

At 450 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montrose to 6 miles south of Flahertys
Corner to near Melbeta. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Bayard, Terrytown, Crawford, Morrill,
Minatare, Melbeta, McGrew, Wildcat Hills State Recreation Area, Lake
Minatare State Recreation Area, Stegall, Soldier Creek Campground,
Scotts Bluff County Fairground, Montrose, Chimney Rock National
Historic Site, Hubbard Hill, Flahertys Corner, and Agate Fossil Beds
National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4167 10325 4173 10417 4224 10377 4294 10385
      4300 10349 4300 10339 4223 10309
TIME...MOT...LOC 2250Z 268DEG 18KT 4288 10372 4223 10346 4181 10358

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SPM
Special weather statement, Jul 24, 5:08 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Thu Jul 24 2025

NEZ002-003-019>021-095-096-WYZ108-119-250000-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-East Laramie County WY-
508 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT BOX BUTTE...SCOTTS BLUFF...
WESTERN MORRILL...BANNER...DAWES...EASTERN SIOUX...SOUTHEASTERN
GOSHEN AND NORTHEASTERN LARAMIE COUNTIES THROUGH 600 PM MDT...

At 508 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitney Lake to 8 miles northeast of
Flahertys Corner to near McGrew. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scottsbluff, Alliance, Chadron, Gering, Mitchell, Bridgeport, Bayard,
Terrytown, Crawford, Morrill, Minatare, Hemingford, La Grange,
Melbeta, McGrew, Whitney, Northport, Stegall, Box Butte Reservoir,
and Scotts Bluff County Fairground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4144 10306 4146 10438 4240 10365 4300 10377
      4300 10286 4285 10279 4279 10279 4278 10277
      4245 10277 4244 10275 4239 10275
TIME...MOT...LOC 2308Z 239DEG 34KT 4282 10340 4238 10331 4182 10339

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SPM
Special weather statement, Jul 24, 5:30 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
530 PM MDT Thu Jul 24 2025

NEZ020-054-WYZ119-250015-
Kimball NE-Banner NE-East Laramie County WY-
530 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT KIMBALL...SOUTHERN BANNER AND
SOUTHEASTERN LARAMIE COUNTIES THROUGH 615 PM MDT...

At 529 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine Bluffs to near Hereford. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kimball, Pine Bluffs, Albin, Bushnell, Egbert, Oliver Reservoir, Pine
Bluffs Municipal Airport, Kimball Municipal Airport, Panorama Point,
Oliver Reservoir Campground, and Kimball County Fairgrounds.

This includes the following highways...
 Interstate 80 in Wyoming between mile markers 391 and 402.
 Interstate 80 in Nebraska between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 10417 4145 10345 4100 10374 4101 10432
TIME...MOT...LOC 2329Z 255DEG 34KT 4124 10411 4099 10424

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SPM
Local storm report, Jul 24, 5:43 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
543 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Tstm Wnd Gst     5.5 WSW Gering          41.80N 103.76W
07/24/2025  M62 MPH          Scotts Bluff       NE   Trained Spotter

            Spotter recorded 62 MPH wind gust on
            personal weather station. Strong winds blew
            down their flag pole. Pea to half inch hail
            was also occuring at the time.

&&
Local storm report, Jul 24, 5:49 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
549 PM MDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Tstm Wnd Gst     2 WSW Melbeta           41.77N 103.55W
07/24/2025  M75 MPH          Scotts Bluff       NE   Trained Spotter

            Spotter reports 75 MPH wind gust with
            Kestrel wind meter.

&&
Special weather statement, Jul 24, 5:57 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
557 PM MDT Thu Jul 24 2025

NEZ002-003-250030-
Box Butte NE-Dawes NE-
557 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN BOX BUTTE AND EASTERN
DAWES COUNTIES THROUGH 630 PM MDT...

At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chadron Municipal Airport to near Berea.
Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alliance, Chadron, Hemingford, Roberts Trailhead Campground, Box
Butte Campground, Red Cloud Campground, Box Butte Reservoir, Chadron
Municipal Airport, Chadron State Park, Box Butte County Fairgrounds,
Berea, Alliance Municipal Airport, Wild Horse Butte, Box Butte Dam,
Dawes County Fairgrounds, and Chadron State Park Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4201 10305 4300 10327 4300 10280 4282 10280
      4278 10277 4245 10277 4244 10275 4210 10274
      4209 10271 4202 10270
TIME...MOT...LOC 2356Z 250DEG 42KT 4290 10312 4218 10294

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SPM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:11 PM MDTSpecial Weather StatementCYSBanner, Kimball49 min
Jul 23, 6:45 PM MDTSpecial Weather StatementCYSSioux30 min
Jul 23, 7:08 PM MDTSpecial Weather StatementCYSDawes, Sioux37 min
Jul 23, 7:48 PM MDTSpecial Weather StatementCYSBox Butte27 min
Jul 23, 8:32 PM MDTSpecial Weather StatementCYSBox Butte43 min
Jul 24, 3:38 PM MDTSevere Thunderstorm WarningCYSSioux23 min
Jul 24, 3:53 PM MDTSpecial Weather StatementCYSSioux37 min
Jul 24, 4:00 PM MDTSpecial Weather StatementCYSSioux30 min
Jul 24, 4:26 PM MDTSpecial Weather StatementCYSScotts Bluff, Sioux34 min
Jul 24, 4:30 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux30 min
Jul 24, 4:51 PM MDTSpecial Weather StatementCYSScotts Bluff, Sioux24 min
Jul 24, 5:08 PM MDTSpecial Weather StatementCYSBanner, Box Butte, Dawes, Morrill, Scotts Bluff52 min
Jul 24, 5:22 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff, Sioux9 min
Jul 24, 5:30 PM MDTSpecial Weather StatementCYSKimball45 min
Jul 24, 5:34 PM MDTAreal Flood AdvisoryCYSScotts Bluff2 hr
Jul 24, 5:39 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSBanner, Morrill, Scotts Bluff51 min
Jul 24, 5:57 PM MDTSpecial Weather StatementCYSBox Butte, Dawes33 min

Nearby

Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.